Alert archive / Mississippi / Freeze Warnings in 2012

Freeze Warning 6, NWS New Orleans, LA

November 24, 20124 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this freeze warning at Nov 24, 2012, 4:16 AM CST for 4 parishes in Louisiana; 5 counties in Mississippi. It took effect at Nov 25, 2012, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2012, 4:16 AM CST (10:16 UTC)
In effect from
Nov 25, 2012, 12:00 AM CST
Expired
Nov 25, 2012, 7:00 AM CST
In force
7 hr
Issued by
NWS New Orleans, LA

Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS74 KLIX 241016
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 AM CST SAT NOV 24 2012

...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED OVER PORTIONS
OF SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA SATURDAY NIGHT...

.DEW POINTS IN THE 20S AND CLEAR SKIES WILL RESULT IN VERY
EFFICIENT RADIATIVE COOLING TONIGHT. TEMPERATURES ARE EXPECTED TO
DROP BELOW FREEZING FOR A FEW HOURS SUNDAY MORNING ACROSS PORTIONS
OF THE AREA THAT ARE GENERALLY ALONG AND EAST OF A LINE FROM
WOODVILLE TO HAMMOND TO SLIDELL. TEMPERATURES ARE EXPECTED TO
DROP BELOW FREEZING AFTER MIDNIGHT AND SHOULD RISE ABOVE FREEZING
WITHIN AN HOUR OR TWO OF SUNRISE.

LAZ037-039-040-071-072-MSZ069>071-077-080>082-241830-
/O.UPG.KLIX.FZ.A.0002.121125T0600Z-121125T1300Z/
/O.NEW.KLIX.FZ.W.0006.121125T0600Z-121125T1300Z/
ST. HELENA-WASHINGTON-ST. TAMMANY-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-AMITE-PIKE-WALTHALL-PEARL RIVER-HANCOCK-
HARRISON-JACKSON-
INCLUDING THE CITIES OF...GREENSBURG...MONTPELIER...BOGALUSA...
FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...LACOMBE...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
416 AM CST SAT NOV 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING 
  AFTER MIDNIGHT SATURDAY NIGHT. ONCE TEMPERATURES DROP BELOW 
  FREEZING UNTIL AFTER SUNRISE. 

* DURATION...TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 4
  TO 5 HOURS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ036-MSZ068-241830-
/O.NEW.KLIX.FZ.W.0006.121125T0600Z-121125T1300Z/
EAST FELICIANA-WILKINSON-
INCLUDING THE CITIES OF...JACKSON...CLINTON...CENTREVILLE...
WOODVILLE
416 AM CST SAT NOV 24 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
SUNDAY. 

* TIMING...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING 
  AFTER MIDNIGHT SATURDAY NIGHT. ONCE TEMPERATURES DROP BELOW 
  FREEZING UNTIL AFTER SUNRISE. 

* DURATION...TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 4
  TO 5 HOURS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
214 
WWUS74 KLIX 241732
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 AM CST SAT NOV 24 2012

...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED OVER PORTIONS
OF SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA TONIGHT...

.DEW POINTS IN THE 20S AND CLEAR SKIES WILL RESULT IN VERY
EFFICIENT RADIATIVE COOLING TONIGHT. TEMPERATURES ARE EXPECTED TO
DROP BELOW FREEZING FOR A FEW HOURS SUNDAY MORNING ACROSS
PORTIONS OF THE AREA THAT ARE GENERALLY ALONG AND EAST OF A LINE
FROM WOODVILLE TO HAMMOND TO SLIDELL. TEMPERATURES ARE EXPECTED
TO DROP BELOW FREEZING AFTER MIDNIGHT AND SHOULD RISE ABOVE
FREEZING WITHIN AN HOUR OR TWO OF SUNRISE.

LAZ036-037-039-040-071-072-MSZ068>071-077-080>082-250300-
/O.CON.KLIX.FZ.W.0006.121125T0600Z-121125T1300Z/
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...
COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...
GAUTIER...ST. MARTIN
1132 AM CST SAT NOV 24 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST SUNDAY...

* TIMING...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING AFTER
  MIDNIGHT TONIGHT. ONCE TEMPERATURES DROP BELOW FREEZING UNTIL
  AFTER SUNRISE.

* DURATION...TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 
  4 TO 5 HOURS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
171 
WWUS74 KLIX 242122
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CST SAT NOV 24 2012

...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED OVER PORTIONS
OF SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA TONIGHT...

.DEW POINTS IN THE 20S AND CLEAR SKIES WILL RESULT IN VERY
EFFICIENT RADIATIVE COOLING TONIGHT. TEMPERATURES ARE EXPECTED TO
DROP BELOW FREEZING FOR A FEW HOURS SUNDAY MORNING ACROSS
PORTIONS OF THE AREA THAT ARE GENERALLY ALONG AND EAST OF A LINE
FROM WOODVILLE TO HAMMOND TO SLIDELL. TEMPERATURES ARE EXPECTED
TO DROP BELOW FREEZING AFTER MIDNIGHT AND SHOULD RISE ABOVE
FREEZING WITHIN AN HOUR OR TWO OF SUNRISE.

LAZ036-037-039-040-071-072-MSZ068>071-077-080>082-250600-
/O.CON.KLIX.FZ.W.0006.121125T0600Z-121125T1300Z/
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...
COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...
GAUTIER...ST. MARTIN
322 PM CST SAT NOV 24 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST SUNDAY...

* TIMING...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING 
  AFTER MIDNIGHT TONIGHT. ONCE TEMPERATURES DROP BELOW FREEZING 
  UNTIL AFTER SUNRISE. 

* DURATION...TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING FOR 4
  TO 5 HOURS LATE TONIGHT AND EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
977 
WWUS74 KLIX 250316
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
916 PM CST SAT NOV 24 2012

...FIRST FREEZE OF THE SEASON EXPECTED OVER PORTIONS OF SOUTHERN
MISSISSIPPI AND SOUTHEAST LOUISIANA TONIGHT...

.DEW POINTS FALLING INTO THE 20S...LIGHT WINDS AND CLEAR SKIES WILL
RESULT IN VERY EFFICIENT RADIATIVE COOLING TONIGHT. TEMPERATURES
ARE EXPECTED TO DROP BELOW FREEZING FOR A FEW HOURS SUNDAY MORNING
ACROSS PORTIONS OF THE AREA THAT ARE GENERALLY ALONG AND EAST OF A
LINE FROM WOODVILLE TO HAMMOND TO SLIDELL. TEMPERATURES ARE
EXPECTED TO DROP BELOW FREEZING AFTER MIDNIGHT AND SHOULD RISE
ABOVE FREEZING WITHIN AN HOUR OR TWO OF SUNRISE.

LAZ036-037-039-040-071-072-MSZ068>071-077-080>082-251300-
/O.CON.KLIX.FZ.W.0006.121125T0600Z-121125T1300Z/
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-
NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-
WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...JACKSON...CLINTON...GREENSBURG...
MONTPELIER...BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...
COVINGTON...LACOMBE...AMITE...KENTWOOD...HAMMOND...PONCHATOULA...
CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...
TYLERTOWN...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...
GAUTIER...ST. MARTIN
916 PM CST SAT NOV 24 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CST SUNDAY...

* TIMING...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING AFTER
  MIDNIGHT TONIGHT. TEMPERATURES WILL NOT WARM ABOVE FREEZING
  UNTIL BETWEEN 7 AM AND 8 AM SUNDAY MORNING.

* DURATION...TEMPERATURES ARE EXPECTED TO BE AT OR BELOW FREEZING
  FOR 4 TO 5 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Nov 24, 4:06 AM CST, 10 minutes earlier.

Area forecast discussion, Nov 24, 4:06 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 AM CST SAT NOV 24 2012

.SHORT TERM...
LATEST OBSERVATIONS INDICATE THAT INITIAL WIND SHIFT FROM COLD FRONT
IS NOW WELL INTO THE COASTAL WATERS BUT DRIER AIR IS LAGGING BEHIND
BY A FEW HOURS. THESE LOWER DEWPOINTS AND COOLER AIR WILL BE TO THE
COAST WITHIN THE NEXT FEW HOURS THOUGH. AS THE DAY PROGRESSES...
TEMPERATURES WILL STRUGGLE TO REACH UPPER 50S AS COLD AIR ADVECTION
CONTINUES. THIS...IN COMBINATION WITH MID TO HIGH LEVEL CLOUDS FROM
THE SOUTHWEST AS SEEN ON BOTH 11-3.9 AND WV IMAGERY SHOULD KEEP
TEMPS SLIGHTLY BELOW GUIDANCE. AT LEAST THATS THE REASONING FOR
BEING A COUPLE DEGREES BELOW MAV/MEX AT MOST LOCATIONS ACROSS THE
CWA. MOVING INTO THE OVERNIGHT HOURS...MANY LOCATIONS IN
SOUTHERN/COASTAL MS AS WELL AS ADJACENT LA PARISHES WILL EXPERIENCE
THEIR FIRST SIGNIFICANT FREEZE OF THE SEASON. EXPECTING UPPER 20S IN
TYPICAL COOL SPOTS OF PQL AND AROUND MCB AREAS AND FREEZING DOWN TO
SLIDELL TO WOODVILLE LINE. SO HAVE UPGRADED FREEZE WATCH TO A
WARNING AND HAVE ADDED ST. HELENA AND EAST FELICIANA PARISHES TO
THAT AREA.

.LONG TERM...
NEXT IMPACTING EVENT COMES IN LATER MONDAY THROUGH EARLIER TUESDAY
AS A COLD FRONT MOVES THROUGH THE AREA. THE UPPER TROUGH DRIVING
THIS SYSTEM IS MORE OF AN INFLECTION IN THE UPPER LEVEL PATTERN
WHICH FOR ONE SHOULD LIMIT ITS POTENCY BUT LIKELY TO ALSO RESULT IN
MODEL CHANGES IN TIMING AND STRENGTH OUTPUTS. ATTM...MODELS SUGGEST
A LEESIDE TROUGH AND ASSOCIATED SURFACE LOW WILL DEVELOP OVER WEST
TEXAS SUNDAY NIGHT AND TRACK ACROSS THE STATE TO NORTH-CENTRAL LA BY
MONDAY NIGHT. MEANWHILE...STEADY SOUTHEASTERLY FLOW WILL BRING
MOISTURE LEVELS UP ACROSS THE AREA. MODEL SOUNDINGS SHOWING A LITTLE
LESS THAN 1.5 INCHES ON PW BUT QUITE A DECENT AMOUNT OF OF
INSTABILITY WITH CAPE NEAR 1000 J/KG AND LI/S OF -3.1. SHEAR VALUES
ARE LESS IMPRESSIVE WITH ONLY A SOUTH WIND AT THE SFC AND ONLY PROB
30 KTS OF EFFECTIVE SHEAR. SEEING THOSE KINDS OF VALUES SUGGESTS
THERE WILL BE STORMS...LIKELY SOME STRONG ONE AND POSSIBLY A FEW
SEVERE. HAVE BUMPED UP RAINFALL CHANCES SLIGHTLY FROM PREVIOUS FCST
IN NORTHERN HALF OF CWA.

AFTER FRONTAL BOUNDARY SWINGS THROUGH TUESDAY...NO RAIN THROUGH REST
OF THE FORECAST PERIOD. TEMPS WILL FALL BELOW NORMAL WEDNESDAY BUT
QUICKLY REBOUND TO NEAR CLIMO FOR THE REST OF THE WEEK.

MEFFER
&&

.AVIATION...
DRY AIR WILL CONTINUE TO FILTER INTO THE REGION FROM THE NORTH...AND
VFR CONDITIONS WILL PREVAIL AT ALL TAF AIRPORTS THROUGH SUNDAY.
NORTHERLY WINDS WILL GUST 15 TO 20 KNOTS AT TIMES EARLY THIS MORNING
MAINLY NEAR THE COAST AND ALONG THE SOUTH SHORE OF LAKE
PONTCHARTRAIN. 22/TD

&&

.MARINE...
COLD FRONT HAS MOVED OFFSHORE THROUGH THE COASTAL WATERS...AND THE
OBSERVATIONAL DATA INDICATES SURFACE WINDS NORTH NEAR 20 KNOTS WITH
HIGHER GUSTS OVER ALL WATERS EXCEPT THE TIDAL LAKES...WHICH HAVE
BEEN RUNNING 15 TO 20 KNOTS. WAVE HEIGHTS FROM BUOY/CMAN DATA
OFFSHORE HAVE ONLY REACHED 3 FEET THUS FAR DUE TO STRONGER WIND
FETCH AND DURATION LIMITATIONS...HOWEVER THEY SHOULD CONTINUE TO
BUILD TO NEAR 5 FEET BEYOND 20 NAUTICAL MILES FROM SHORE WITH A FEW
LOCATIONS POSSIBLY REACHING 6 FEET THIS MORNING. SMALL CRAFT
ADVISORIES REMAIN IN EFFECT FOR THE ENTIRE AREA THIS MORNING WITH NO
CHANGE TO THE EXPIRATION TIME.

HIGH PRESSURE IN THE WAKE OF THE COLD FRONT IS EXPECTED TO SETTLE
CLOSER TO THE COAST LATE TONIGHT THEN MOVE EAST ON SUNDAY AND
MONDAY. WINDS ARE EXPECTED TO BECOME EAST TO SOUTHEAST AROUND 10
KNOTS OR LESS ON SUNDAY WITH WAVE HEIGHTS SUBSIDING TO AROUND 2 FEET
OR LESS...SO MUCH BETTER BOATING CONDITIONS WILL PREVAIL ALTHOUGH IT
WILL BE RATHER COLD NEAR SHORE IN THE EARLY MORNING. SOUTHEAST WINDS
WILL RISE A BIT MONDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT THAT
IS EXPECTED TO MOVE THROUGH ON TUESDAY. NORTH WINDS ARE FORECAST TO
RISE TO 15 TO 20 KNOTS LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.
22/TD

&&

.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  30  65  46 /   0   0   0  10
BTR  59  34  67  50 /   0   0   0  20
ASD  59  31  65  49 /   0   0   0  10
MSY  58  41  65  53 /   0   0   0  10
GPT  59  32  63  51 /   0   0   0  10
PQL  59  28  64  45 /   0   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES: EAST FELICIANA...NORTHERN
     TANGIPAHOA...SOUTHERN TANGIPAHOA...ST. HELENA...ST.
     TAMMANY...AND WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

MS...FREEZE WARNING FROM MIDNIGHT SUNDAY TO 7 AM SUNDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
     PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Nov 23, 7:01 PM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
701 PM CST FRI NOV 23 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-241315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
701 PM CST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE COASTAL
WATERS FROM 10 PM TONIGHT THROUGH SATURDAY MORNING DUE TO
EXPECTED SUSTAINED WINDS OF 20 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FREEZE WATCH...
A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF THE AREA THAT ARE
GENERALLY ALONG AND EAST OF A LINE FROM LIBERTY TO HAMMOND TO
SLIDELL FOR LATE SATURDAY NIGHT AND SUNDAY MORNING. TEMPERATURES
ARE EXPECTED TO DROP BELOW FREEZING AFTER MIDNIGHT SATURDAY
NIGHT AND WILL REMAIN BELOW FREEZING FOR 4 TO 5 HOURS.

THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE
AREA MONDAY AND TUESDAY AHEAD OF AN APPROACHING COLD FRONT.

MARINE...
SMALL CRAFT ADVISORIES MAY BE NECESSARY FOLLOWING A COLD FRONTAL
PASSAGE LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

Nearby

Freeze Warnings in Mississippi, 2012Freeze Warnings in Louisiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.